Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 63, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 26, 2022, 1:22 PM MDT for 13 counties in New Mexico. It took effect at Oct 27, 2022, 12:00 PM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2022, 1:22 PM MDT (19:22 UTC)
- In effect from
- Oct 27, 2022, 12:00 PM MDT
- Expired
- Oct 28, 2022, 4:00 AM MDT
- In force
- 16 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Chaves County, NM, Cibola County, NM, Curry County, NM, De Baca County, NM, Lincoln County, NM, McKinley County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM
The radar
The Albuquerque radar (KABX), 84 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4004 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS75 KABQ 261922 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 122 PM MDT Wed Oct 26 2022 NMZ204-206-208-226-241-270300- /O.NEW.KABQ.WI.Y.0063.221027T1800Z-221028T0100Z/ Northwest Highlands-West Central Mountains-Southwest Mountains- South Central Mountains-San Agustin Plains and Adjacent Lowlands- 122 PM MDT Wed Oct 26 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...San Agustin Plains and Adjacent Lowlands, South Central Mountains, Northwest Highlands, Southwest Mountains and West Central Mountains. * WHEN...From Noon to 7 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 33
7 follow-up statements
148 WWUS75 KABQ 270235 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 835 PM MDT Wed Oct 26 2022 NMZ204-206-208-226-241-271000- /O.CON.KABQ.WI.Y.0063.221027T1800Z-221028T0100Z/ Northwest Highlands-West Central Mountains-Southwest Mountains- South Central Mountains-San Agustin Plains and Adjacent Lowlands- 835 PM MDT Wed Oct 26 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...San Agustin Plains and Adjacent Lowlands, South Central Mountains, Northwest Highlands, Southwest Mountains and West Central Mountains. * WHEN...From Noon to 7 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
434 WWUS75 KABQ 270732 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 132 AM MDT Thu Oct 27 2022 NMZ204-206-208-226-241-271815- /O.CON.KABQ.WI.Y.0063.221027T1800Z-221028T0100Z/ Northwest Highlands-West Central Mountains-Southwest Mountains- South Central Mountains-San Agustin Plains and Adjacent Lowlands- 132 AM MDT Thu Oct 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...San Agustin Plains and Adjacent Lowlands, South Central Mountains, Northwest Highlands, Southwest Mountains and West Central Mountains. * WHEN...From Noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including portions of Interstate 40 and U.S. Highway 550 over the Continental Divide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
634 WWUS75 KABQ 271532 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 932 AM MDT Thu Oct 27 2022 NMZ239-240-280100- /O.EXA.KABQ.WI.Y.0063.221027T1800Z-221028T0100Z/ Eastern Lincoln County-Southwest Chaves County- 932 AM MDT Thu Oct 27 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ204-206-208-226-241-280100- /O.CON.KABQ.WI.Y.0063.221027T1800Z-221028T0100Z/ Northwest Highlands-West Central Mountains-Southwest Mountains- South Central Mountains-San Agustin Plains and Adjacent Lowlands- 932 AM MDT Thu Oct 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...San Agustin Plains and Adjacent Lowlands, South Central Mountains, Northwest Highlands, Southwest Mountains and West Central Mountains. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including portions of Interstate 40 and U.S. Highway 550 over the Continental Divide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
832 WWUS75 KABQ 272330 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 530 PM MDT Thu Oct 27 2022 NMZ204-206-208-226-241-280030- /O.CAN.KABQ.WI.Y.0063.000000T0000Z-221028T0100Z/ Northwest Highlands-West Central Mountains-Southwest Mountains- South Central Mountains-San Agustin Plains and Adjacent Lowlands- 530 PM MDT Thu Oct 27 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels, therefore the Wind Advisory has been cancelled. Breezy conditions may persist through the evening hours. $$ NMZ239-240-280100- /O.CON.KABQ.WI.Y.0063.000000T0000Z-221028T0100Z/ Eastern Lincoln County-Southwest Chaves County- 530 PM MDT Thu Oct 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds around 25 mph with gusts up to 40 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 33
102 WWUS75 KABQ 272333 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 533 PM MDT Thu Oct 27 2022 NMZ234>238-280745- /O.EXB.KABQ.WI.Y.0063.000000T0000Z-221028T1000Z/ Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains- 533 PM MDT Thu Oct 27 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County, De Baca County, Quay County, Roosevelt County and Chaves County Plains. * WHEN...Until 4 AM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-280100- /O.CON.KABQ.WI.Y.0063.000000T0000Z-221028T0100Z/ Eastern Lincoln County-Southwest Chaves County- 533 PM MDT Thu Oct 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...East-central New Mexico. * WHEN...Until 4 AM MDT Friday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 33
226 WWUS75 KABQ 280512 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1112 PM MDT Thu Oct 27 2022 NMZ234>238-281000- /O.CON.KABQ.WI.Y.0063.000000T0000Z-221028T1000Z/ Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains- 1112 PM MDT Thu Oct 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County, De Baca County, Quay County, Roosevelt County and Chaves County Plains. * WHEN...Until 4 AM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
700 WWUS75 KABQ 280954 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 354 AM MDT Fri Oct 28 2022 NMZ234>238-281100- /O.EXP.KABQ.WI.Y.0063.000000T0000Z-221028T1000Z/ Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains- 354 AM MDT Fri Oct 28 2022 ...WIND ADVISORY WILL EXPIRE AT 4 AM MDT EARLY THIS MORNING... Winds will continue to decrease through the early morning, therefore the Wind Advisory will be allowed to expire. $$ Guyer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:53 AM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 26, 11:53 AM MDT, 1 hour 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1153 AM MDT Wed Oct 26 2022 ...New AVIATION... .SYNOPSIS... Issued at 140 AM MDT Wed Oct 26 2022 Mostly sunny skies will prevail today, and temperatures may gain a couple to a few more degrees. However, northern and central New Mexico will still remain slightly below normal for late October. Breezy conditions will also develop this afternoon with gust of 15 to 25 mph expected in many locations. Another low pressure system is still forecast to race into New Mexico on Thursday, crossing from the Four Corners area southeastward into the plains. This weather system will be accompanied by stronger winds, colder temperatures and light rain and mountain snow showers. A few thunderstorms will even be possible Thursday afternoon, and high mountain locations may also receive a dusting to a couple inches of fresh snow accumulation, especially in northern areas of the state. Mostly dry conditions will prevail Friday through the weekend and into early next week with temperatures struggling to warm back to normal. && .SHORT TERM... (Today through Thursday) Issued at 140 AM MDT Wed Oct 26 2022 Zonal flow aloft remains today with breezy to locally windy westerly winds for parts of west-central NM. A lee-side surface low over eastern CO will turn wind directions southwesterly through the central highlands and northeastern plains where breezy to locally windy conditions are also expected. There will be a downslope warming component to these winds raising today's high temperatures to ~70F across the eastern plains. However, lowering pressure heights will limit this to only a few degree warmup today. Otherwise, increasing cloud cover will enter northwestern and central NM today with overall mostly pleasant conditions. The weather pattern changes Thursday morning as an amplifying jet pattern across the northern Pacific and into the PacNW produces a closed upper low diving southeast toward NM. Snow levels look to start at valley floors through northwestern NM near dawn Thursday morning. Precipitation quickly spreads through the northern mountains and southward to the middle Rio Grande Valley and the ABQ metro area by mid-day. Model guidance has sped up the arrival time of a backdoor cold front surging southward into northeastern NM ahead of the upper low to the early afternoon Thursday. The surface upslope flow undercutting the low will enhance precipitation coverage over the Sangre de Cristo Mountains and Raton Pass area Thursday afternoon. CAA behind the backdoor cold front and H7 temperatures of -2C to -4C will favor snow spreading along the Raton Pass and Johnson/Bartlett Mesas Thursday afternoon. Snow reaching Raton proper and along I-25 southward to Wagon Mound and Las Vegas will be a question mark, but temperatures are favored to remain too warm with this forecast package. Snow accumulations will be limited due to the quick speed of the upper low which is expected to move southeast toward Roswell or Clovis Thursday night and then into the TX Panhandle by Friday morning. Two to six inches will favor the higher peaks of the Sangre de Cristo's and Raton Pass area. Strong winds are also expected with this storm system Thursday, as a 90kt jet max rounds the southwestern periphery of the low. H7 winds will reach the 35-40kt range as the Pacific portion of the cold front surges into western NM. Have trended higher with advisory level wind speeds along the continental divide Thursday afternoon. There is greater uncertainty regarding wind speed potential behind the backdoor portion of the cold front through eastern NM. Overall though, it does not look like a high wind event. && .LONG TERM... (Thursday night through Tuesday) Issued at 140 AM MDT Wed Oct 26 2022 While model consensus is slower to take the upper low east of New Mexico, precipitation should be on a downward trend from west to east Thursday night. Strong northerly winds in the plains will remain gusty overnight, and surface dewpoints may remain elevated in the upper 30's to lower 40's, keeping low temperatures from plummeting below freezing there, however brisk conditions will still prevail. Friday's high temperatures will start to warm some above Thursday's readings, except in the east central to southeastern plains zones where the later onset of cold air advection will arrive. Regardless, all zones will be below average during the daytime Friday, generally staying 5 to 15 degrees under climatology. North northeasterly winds should finally relax in the plains late in the day. A weak shortwave trough in northwest flow aloft may clip northern NM on Saturday, but should be inconsequential with mostly clear skies and slightly warmer, but still below average, temperatures expected. Into, Sunday another weak shortwave trough is expected to slide down the CA coastline, but should be void of moisture and too far displaced to impact NM weather, other than some batches of high cirrus clouds that will drop into our state within northwest flow aloft. The latter shortwave would close off into a low as it enters northwestern Mexico on Monday, but a clearing trend will befall over NM with temperatures plateauing a few degrees shy of normal. The polar jet shows signs of strengthening and bending over the northwestern ConUS on Tuesday, a harbinger that the next Rossby wave may be coming. However, deterministic models have egregious differences in opinion with the operational GFS closing off a deep 543 dam low over northern CA by late Wednesday, whereas the ECMWF keeps a more progressive open longwave feature closing in on the Rockies. Ensemble means depict more consensus with the deepest height anomalies painted over NV and UT with the GEFS perhaps running just slightly ahead (east) of the EPS. Increasing breeziness on Tuesday would seem likely in this pattern with more widespread stronger winds on Wednesday. Blended model output puts northwestern NM in the best location for precipitation Tuesday night into Wednesday of next week, and this would also comply with the extrapolated ensemble output. && .AVIATION... (18Z TAFS) Issued at 1142 AM MDT Wed Oct 26 2022 Winds aloft will increase today and tonight ahead of an upper low currently over ID. Breezy west to southwest winds with gusts of 15 to 25kts this afternoon will be common this afternoon through around sunset. Upper low and associated cold front drops from northwest to southeast across NM Thursday with a wind shift to northwesterly from late morning to early afternoon. Widespread gusty northwest to north winds will follow the frontal passage. && .FIRE WEATHER... Issued at 140 AM MDT Wed Oct 26 2022 No critical fire weather is forecast through the period. Breezier and warmer weather is on tap today before a sharp cool down arrives Thursday. This will be accompanied by much strong northwesterly winds with gusts upwards of 40 to 50 mph pushing through western and then central NM Thursday. A backdoor front will bring strong northerly winds through northeastern NM during this time as well. Wetting precipitation will favor the northern mountains in the form of snow where several inches up to 6 inches could reach the Sangre Cristo Mountains and Raton Pass area by Friday morning. Northerly winds look to linger through the eastern plains Friday as the storm system exits into TX. Temperatures begin a warming trend with lesser winds and widespread poor ventilation returning for the weekend and into the start of next week. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 33 51 25 56 / 20 20 0 0 Dulce........................... 27 48 17 57 / 30 50 10 0 Cuba............................ 30 44 22 53 / 5 30 10 0 Gallup.......................... 31 45 16 57 / 0 10 5 0 El Morro........................ 30 42 15 55 / 0 10 10 0 Grants.......................... 31 46 18 56 / 0 10 10 0 Quemado......................... 32 47 17 57 / 0 10 5 0 Magdalena....................... 35 51 27 53 / 0 10 10 0 Datil........................... 32 46 20 52 / 0 10 10 0 Reserve......................... 31 59 22 61 / 0 5 5 0 Glenwood........................ 38 63 28 62 / 0 0 0 0 Chama........................... 26 41 15 51 / 30 60 20 0 Los Alamos...................... 34 44 27 51 / 5 40 20 0 Pecos........................... 33 46 26 52 / 0 50 30 5 Cerro/Questa.................... 25 42 18 50 / 5 70 30 5 Red River....................... 24 37 14 45 / 5 70 40 10 Angel Fire...................... 26 39 9 47 / 0 80 40 10 Taos............................ 29 45 19 52 / 5 60 30 5 Mora............................ 31 45 22 49 / 0 70 40 10 Espanola........................ 33 52 25 57 / 5 40 20 0 Santa Fe........................ 34 45 26 52 / 5 40 30 5 Santa Fe Airport................ 32 48 26 55 / 5 40 20 0 Albuquerque Foothills........... 39 52 33 57 / 5 20 20 0 Albuquerque Heights............. 39 53 35 58 / 5 20 20 0 Albuquerque Valley.............. 38 56 27 60 / 5 20 20 0 Albuquerque West Mesa........... 38 53 31 58 / 5 20 10 0 Belen........................... 37 57 29 61 / 5 20 10 0 Bernalillo...................... 38 55 29 59 / 5 20 20 0 Bosque Farms.................... 37 56 28 61 / 5 20 10 0 Corrales........................ 38 55 30 59 / 5 20 20 0 Los Lunas....................... 37 56 29 61 / 5 20 10 0 Placitas........................ 38 49 30 56 / 0 20 20 0 Rio Rancho...................... 38 54 30 58 / 5 20 20 0 Socorro......................... 40 62 33 60 / 5 10 10 0 Sandia Park/Cedar Crest......... 36 44 27 51 / 0 40 20 0 Tijeras......................... 36 47 28 55 / 0 40 20 0 Edgewood........................ 34 48 26 53 / 0 30 20 5 Moriarty/Estancia............... 33 51 26 55 / 0 30 30 5 Clines Corners.................. 34 47 27 50 / 0 30 30 10 Mountainair..................... 36 50 27 53 / 0 30 20 5 Gran Quivira.................... 37 51 29 54 / 0 20 20 5 Carrizozo....................... 42 59 34 57 / 0 20 30 5 Ruidoso......................... 36 51 27 48 / 5 20 30 5 Capulin......................... 33 44 25 50 / 0 70 50 10 Raton........................... 30 47 24 55 / 0 70 40 10 Springer........................ 31 51 25 55 / 0 70 40 10 Las Vegas....................... 34 48 25 53 / 0 60 40 10 Clayton......................... 40 53 35 55 / 0 60 60 20 Roy............................. 36 51 30 54 / 0 60 50 10 Conchas......................... 43 61 38 59 / 0 50 50 10 Santa Rosa...................... 43 59 37 58 / 0 30 50 10 Tucumcari....................... 44 62 42 58 / 0 40 60 20 Clovis.......................... 42 62 38 54 / 0 20 60 20 Portales........................ 43 66 39 55 / 0 10 60 20 Fort Sumner..................... 42 63 41 59 / 0 20 50 10 Roswell......................... 43 71 42 62 / 0 5 30 5 Picacho......................... 45 64 38 55 / 0 10 30 5 Elk............................. 44 61 35 52 / 0 10 20 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....52 AVIATION...33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:42 PM MDT | Winter Weather Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more | 32 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.